May 042004
 

In the beginning: I started off with the normal routine of the 22mcg of Rebif. Within a couple of hours I would get the chills (where I would shiver uncontrollably like with a fever) for about an hour. If I was asleep it would wake me up. Since I took the injection in the evening before bed in the morning I would get very hot and sweaty but that would go away in a couple of hours. I also got a site reaction with every shot. The area would hurt for a while and the area would turn red. The shots also hurt a significant amount frequently during this time – both the needle going in and then being injected. I spoke with MS Life Lines about this and they said that there seems to be an unknown link to the MS where sometimes the injections are very painful and sometimes they are normal/almost pain free. While the symptoms started to get better by the end of the 4 weeks they started all over again when I bumped up to 44mcg. It took about another month and the symptoms disappeared. What I was afraid of moving to the 44mcg shot was that since the first one was .5ml the 44mcg would be a 1.0ml shot. What I was very happy to find out is that it was still .5ml. I also should note that I have never used the auto injector and my wife has graciously given me all of my injections to date. It has worked out well her giving me the injections because we can control the speed of injection as opposed to the auto-injector cramming it in.

Now: The injections are going very well. Most of the time the injections are almost pain free but I still get an occasional one that is very painful. I’m very glad that the painful ones aren’t the norm. For a while we thought that the alcohol we used to clean the injection site was causing a burning sensation when inserting the needle but what we discovered was that it was the Rebif on the outside of the needle that came out when removing the cover that was causing the burning. If some comes out when removing the cover than my wife just wipes the needle with an alcohol pad and this fixes the problem. Occasionally some of the Rebif comes back out which can cause some burning pain too. Usually this is caused by me not relaxing enough. I still occasionally get a red site reaction but there is no pain. Also, even more rarely I will have pain at an injection site just reappear for a little while – though the pain is always really mild. I tend to take my injections on Monday, Wednesday, and Friday during the week and then take the weekend off. I don’t like taking my injection when I am really tired so sometimes I will postpone a shot to the next day – sadly that has been happening too much lately but I always get my 3 shots in for the week. I also prefer to be injected in my thigh – especially when I am tired. I have never injected into my stomach or above my buttocks.

 Posted by at 9:23 am

 Leave a Reply

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

(required)

(required)

*